MAUDE Adverse Event Report: ARTHREX, INC. PLATE, TIBIAL A/P SLPD OSTEO; PLATE, FIXATION, BONE

ARTHREX, INC. PLATE, TIBIAL A/P SLPD OSTEO; PLATE, FIXATION, BONE
Catalog Number AR-13200ST-11.0
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the facility/surgeon.If additional relevant information is received, a follow-up report will be submitted.Device reported to have been discarded.
 
Event or Problem Description
It was reported by the patient that he has had a few revision surgeries due to screws and plates breaking after the initial knee osteotomy procedure.Additional information obtained 1/13/2017 from the sales rep: patient underwent a tibial ostotomy procedure on (b)(6) 2016 during which time the following arthrex products were implanted: tibial plate ar-13200st-11.0 lot 1188334 ((b)(4)), cancellous screw ar-13280-50 (one from each lot) lot 1188605 ((b)(4)) and lot 1216276 ((b)(4)), cortical screw ar-13380-42 lot 451550 ((b)(4)), cortical screw ar-13380-48 lot 411131 ((b)(4)), osferion osteo wedge ar-13370-3 lot m13z06b331 ((b)(4)), and osferion osteo wedge (qty 2) ar-13370-2 lot m14114b344 ((b)(4)).Post surgery it was discovered that the plate had broken and on (b)(6) 2016 the patient underwent a revision during at which time the arthrex products were explanted.To complete the revision procedure the surgeon used a bone graft with an antibiotic impregnated methacrylate wedge.No arthrex products were implanted during the revision.The surgeon had informed the sales rep that she felt that the cracked plate may have been due to patient non-compliance.Arthrex was also informed that the patient underwent another revision surgery during which another manufacturer's product was implanted.There was no arthrex product involvement with the third surgery.

Brand Name
PLATE, TIBIAL A/P SLPD OSTEO
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6300547
Report Number1220246-2017-00009
Device Sequence Number16420396
Product Code HRS
UDI-Device Identifier00888867009653
UDI-Public00888867009653
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Catalogue NumberAR-13200ST-11.0
Device Lot Number1188334
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;